Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Can I take Serrapeptase daily? Should consider stopping baby aspirin or wait until my next blood test?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
Can I take Serrapeptase daily? If so, should I consider stopping the baby aspirin or wait until my next blood test? Also, when should I be concerned about the high levels of protein (creatnine/albumin) and what will be the expected treatment? My recent lab work in June:

Glucose (fasting) 136
cholesterol 139
triglycerides 70
HDL cholesterol 52
lipid/LDL chol panel
non-hdl.c 87
vldl calculated 14
chol/hdl ratio 2.7
ldl cholesterol 72
(3rd gen) TSH 0.17 ( LOW)
micoAlbumin 1796.3 (HIGH)
alb/creatnine 1089.3
Hemoglobin A1C 7.7 (HIGH) NOTE: Was 11.0 8 months ago when starting insulin)

Posted Thu, 26 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 2 hours later
Brief Answer:

Detailed Answer:
Dear patient,

Thanks for your health concerns. Serrapeptase, a proteolytic enzyme produced by bacteria, can be taken as a natural supplement, for pain and inflammation, but IT SHOULD NOT replace other medications that you take, such as aspirin. The medications you are on currently have a vast reputation and data from well designed controlled trials; unfortunately, I cannot say the same about Serrapeptase, there are NO randomized controlled data on it, just anecdotes and isolated reports. I see health as an investement, and if you are going to invest on something, there should better be something to back it up.

In terms of the second question, we usually worry about nephrotic range proteinuria, usually microalbumin to creatinine ratios over 2500; the benazepril ypu are taking is intended to help with that; if on further exams this ration keeps increasing, then the dose of the medication might need to be adjusted.

Best regards,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor